Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 7, NWS Tallahassee, FL

June 26, 20125 counties in Florida

NWS Tallahassee, FL issued this areal flood warning at Jun 26, 2012, 4:00 AM EDT for 5 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 4:00 AM EDT (08:00 UTC)
Expired
Jun 26, 2012, 10:00 AM EDT
In force
6 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-288 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jun 25, 10:00 PM EDT, 6 hours earlier.

Area forecast discussion, Jun 25, 10:00 PM EDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 PM EDT Mon Jun 25 2012

...Tropical Storm Debby to Impact the Region through Thursday...

...Flash Flooding Expected Across Parts of the Florida Big Bend
through Tonight...

...Tropical Storm Warning has been extended to include Inland
Madison and Jefferson counties...

.SYNOPSIS...Tropical Storm Debby continues to be nearly stationary
as it spins over our Gulf of Mexico coastal waters. it is considered
a large tropical cyclone with strong winds and heavy rain occurring
large distances from the center. The circulation now appears to be
just north of the official track so closer to the coast. At 8 pm
EDT, it was located near 29.1 north and 85.2 west or about 80 S/SE
of Panama City. Convection associated with Debby continues to burst
on the N/NE side of the system. Conversely a dry and subsident flow
aloft on the NW side has significantly limited precipitation. Hence
sharp rainfall gradients mark our area. It should be noted that a
degree of uncertainty remains with future track and intensity of
Debby which could have significant impacts on furure forecasts.

although Debby has weakened some in last 12 hours and the threat of
severe weather has noticeably waned. the treat of flooding has not.
The slow movement of this system will lead to a long duration of
heavy rain and flooding impacts, especially near the coast. The
combination of the storm surge and tide has caused normally dry
areas near the coast and even further inland to be inundated. latest
surface analysis indicates a mesoscale trough north of Debby's
center extending from Gulf County east-northeast across the Big
Bend. This trough has been a focusing mechanism for a band of very
heavy rain that has prompted flash flood warnings across central and
western portions of the Big Bend. there remains a very high threat
for flooding. the greatest concern will be along the immediate coast
with onshore flow and at high tide.

there have been numerous reports of significant flooding across the
fl big bend. this includes multiple reports of road closures,
powerlines down, water over roads and flooded homes in Leon and
Jefferson counties. unofficial reports of in excess of ten inches of
rain were reported today across Jefferson and Leon counties
including at aimes sink and bloxham forestry work camp. the
Tallahassee airport has reported 4.27 inches. reports of over
17 inches have been recorded at Mesonet sites at st marks and at
APALACHICOLA national forest and 12.10 inches at wakulla springs
all in wakulla county. three hourly radar rainfall estimates show in
excess of 8 inches across wakulla and adjacent sections of southern
Leon county.

&&

.SHORT TERM [Tonight]...
Various hi-res WRF runs showed the primary heavy rain band
is expected to make a slow southward drift through overnight.
We have included prevailing heavy rain in the grids for much of the
Big Bend region. An additional 2-5 inches could easily fall before
sunrise tomorrow. This much rain falling on top of the rainfall
already observed will result in additional flooding.

the main threat will occur at high tide. Tides across the Big Bend
coast from Cedar Key to Apalachicola are running about 3.5 feet
above normal. combined storm surge and astronomical tides of 4 to 6
feet above mean sea level are expected near the coast. this will
continue to create dangerous flooding scenarios. the next high tides
will be as follows:

st marks                   729 am
APALACHICOLA               934 am
st Andrews at panama city  622 am

&&

.MARINE...Tonight...
TS Debby continues to spin over the coastal waters south of Saint
George Island. Onshore winds will remain in excess of 30 knots with
higher gusts and seas from 6 feet at coast to 14 feet well offshore.

&&

.AVIATION...We are looking for predominantly MVFR conditions at the
terminals with periods of IFR expected in heavier showers or storms.

&&

.HYDROLOGY...Additional rainfall totals are forecast to range from 8
to 12+ inches from rain bands across the FL Big bend will amounts
dropping off rapidly to the north and west. Flooding is now forecast
to occur on the St. Marks river. The stage at Newport has reached
flood stage and is forecast to crest just shy of moderate flood
stage (9 ft) late Tuesday afternoon. Flooding is also now forecast
along the lower reaches of the Suwannee River. However, that will be
a few days down the road.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.

GA...None.

FL...TROPICAL Storm Warning for Calhoun-Coastal Bay-Coastal
     Dixie- coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Inland Bay-Inland
     Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Lafayette-Liberty-Madison-South Walton.

     Flash Flood Watch until 8 AM EDT /7 AM CDT/ Tuesday for Calhoun-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
     Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.

GM...TROPICAL Storm Warning for Apalachee Bay-Coastal waters From
     Ochlockonee River to Apalachicola FL out to 20 NM-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

BLOCK
Hazardous weather outlook, Jun 25, 10:11 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1011 PM EDT MON JUN 25 2012

...TROPICAL STORM WARNINGS HAVE BEEN EXTENDED TO INLAND MADISON AND
JEFFERSON COUNTIES...

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270215-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1011 PM EDT MON JUN 25 2012 /911 PM CDT MON JUN 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

FL...TROPICAL STORM WARNING FOR CALHOUN-COASTAL BAY-COASTAL
     DIXIE- COASTAL FRANKLIN-COASTAL GULF-COASTAL JEFFERSON-
     COASTAL TAYLOR-COASTAL WAKULLA-INLAND BAY-INLAND
     DIXIE-INLAND FRANKLIN-INLAND GULF-INLAND JEFFERSON-INLAND
     TAYLOR-INLAND WAKULLA-LAFAYETTE-LIBERTY-MADISON-SOUTH WALTON.

     FLASH FLOOD WATCH UNTIL 8 AM EDT /7 AM CDT/ TUESDAY FOR CALHOUN-
     COASTAL DIXIE-COASTAL FRANKLIN-COASTAL GULF-COASTAL
     JEFFERSON-COASTAL TAYLOR-COASTAL WAKULLA-GADSDEN-INLAND
     DIXIE-INLAND FRANKLIN-INLAND GULF-INLAND JEFFERSON-INLAND
     TAYLOR-INLAND WAKULLA-LAFAYETTE-LEON-LIBERTY-MADISON.

GM...TROPICAL STORM WARNING FOR APALACHEE BAY-COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH FL OUT 20 NM-
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.

PLEASE SEE MIAAFDTAE AND MIAHLSTAE FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

HAZARDS FROM DEBBY WILL LIKELY CONTINUE INTO AT LEAST WEDNESDAY
WITH A GRADUAL IMPROVEMENT EXPECTED FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND ANY FLOODING ISSUES.

REPORT HEAVY RAIN AMOUNTS AND FLOODING...AND ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.SPOTTER INFORMATION STATEMENT...

BLOCK

In the hours before

Local storm report, Jun 26, 3:37 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       LAMONT                  30.38N 83.81W
06/26/2012  M9.34 INCH       JEFFERSON          FL   MESONET

            24 HOUR TOTAL OF 9.34 INCHES AT THE AUCILLA RIVER GAUGE
            AT LAMONT.

&&

DVD
Local storm report, Jun 26, 3:39 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       3 SE DILLS              30.59N 83.73W
06/26/2012  M7.24 INCH       JEFFERSON          FL   MESONET

            24 HOUR TOTAL OF 7.24 INCHES AT THE SNEADS SMOKEHOUSE
            LAKE ALONG ASHVILLE HIGHWAY. SITE ASHF1.

&&

DVD
Local storm report, Jun 26, 3:40 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       2 S HOPEWELL            30.35N 83.44W
06/26/2012  M9.13 INCH       MADISON            FL   MESONET

            24 HOUR TOTAL OF 9.13 INCHES AT THE HOPEWELL TOWER ALONG
            TOWER ROAD. SITE HOPF1.

&&

DVD
Local storm report, Jun 26, 3:42 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       PERRY-FOLEY AIRPORT     30.07N 83.58W
06/26/2012  M6.15 INCH       TAYLOR             FL   ASOS

            24 HOUR TOTAL OF 6.15 INCHES AT K40J AIRPORT.

0300 AM     HEAVY RAIN       2 NE FENHOLLOWAY        30.10N 83.47W
06/26/2012  M6.27 INCH       TAYLOR             FL   MESONET

            24 HOUR TOTAL OF 6.27 INCHES AT SITE FOLF1 AT U.S.
            HIGHWAY 27 AND CORNELL ROAD.

&&

DVD
Local storm report, Jun 26, 3:45 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       1 SE MIDWAY             30.00N 83.06W
06/26/2012  M7.37 INCH       LAFAYETTE          FL   MESONET

            24 HOUR TOTAL OF 7.37 INCHES AT THE MIDWAY TOWER NEAR
            COUNTY ROAD 354. SITE MDWF1.

0300 AM     HEAVY RAIN       COOKS HAMMOCK           29.93N 83.28W
06/26/2012  M7.89 INCH       LAFAYETTE          FL   MESONET

            24 HOUR TOTAL OF 7.89 INCHES AT SITE CKSF1.

&&

DVD
Local storm report, Jun 26, 3:48 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       2 S LURAVILLE           30.10N 83.17W
06/26/2012  M6.66 INCH       LAFAYETTE          FL   MESONET

            24 HOUR TOTAL OF 6.66 INCHES AT SITE LURF1 NEAR
            LURAVILLE.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:35 PM EDTRiver Flood WarningTAEJefferson, Madison, Taylor8 days
Jun 25, 11:41 PM EDTFlash Flood WarningTAEFranklin, Gulf, Liberty6 hr
Jun 26, 1:18 AM EDTFlash Flood WarningTAELafayette, Taylor6 hr
Jun 26, 4:04 AM EDTHigh Surf AdvisoryTAEBay, Walton13 hr
Jun 26, 12:44 PM EDTRiver Flood WarningTAEDixie, Levy7 days
Jun 26, 12:48 PM EDTRiver Flood WarningTAEDixie, Levy7 days
Jun 26, 12:55 PM EDTAreal Flood WarningTAEFranklin, Jefferson, Liberty, Wakulla24 hr
Jun 26, 2:13 PM EDTAreal Flood WarningTAELafayette, Taylor3 hr
Jun 26, 3:01 PM EDTFlash Flood WarningTAELafayette119 min
Jun 26, 4:08 PM EDTFlash Flood WarningTAETaylor112 min
Jun 26, 4:50 PM EDTAreal Flood WarningTAELafayette, Taylor3 hr
Jun 26, 4:57 PM EDTFlash Flood WarningTAELafayette63 min
Jun 26, 5:07 PM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton11 hr
Jun 26, 5:29 PM EDTSmall Craft AdvisoryTAE11 hr
Jun 26, 5:55 PM EDTFlash Flood WarningTAELafayette2 hr
Jun 26, 7:49 PM EDTAreal Flood WarningTAEDixie, Lafayette, Taylor24 hr

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.